Alabama, 2025

Damaging Winds in Alabama, June 19 to 22, 2025

June 19 to 22, 2025 · NWS TAE · 4 events in 2 counties and zones

A summertime pattern continued over the area with scattered afternoon and evening thunderstorms. A few storms were severe with impacts to trees and power lines.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2,000
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TAE wrote it up.

A summertime pattern continued over the area with scattered afternoon and evening thunderstorms. A few storms were severe with impacts to trees and power lines.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Jun 19, 12:56 PM CST, 54 minutes earlier.

Area forecast discussion, Jun 19, 12:56 PM CST, 54 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
256 PM EDT Thu Jun 19 2025

...New NEAR TERM, SHORT TERM, LONG TERM, MARINE, FIRE WEATHER, HYDROLOGY...

.NEAR TERM...
(Through Friday)
Issued at 243 PM EDT Thu Jun 19 2025

Another active day of scattered to widespread showers and storms
is occuring this afternoon. Scattered activity across Florida will
continue through the afternoon while our attention turns to a line
of more organized storms currently across southern Alabama and
central Georgia. This band, fueled by the upper level trough
overhead and daytime heating ahead of it, will continue south and
east through the afternoon and into the evening. An isolated
strong, possibly severe, storm can't be ruled out across our
southeast Alabama counties and into southwest Georgia as it moves
through but the severe threat will likely remain confined to
these areas. It's possible this line makes it to Florida counties
this evening, but if it does it will largely be working with an
environment with prior thunderstorm activity worked over, and the
loss of daytime heating should at least aid in weakening the
activity in the evening hours.

As the broad upper level trough moves east tonight into Friday,
we'll likely see another round of scattered showers and
thunderstorms tomorrow. However, with the trough moving out, low-
mid level flow turning northwesterly to northerly, and drier mid-
level air moving in behind the feature it's possible we'll see a
reduction in shower and storm chances tomorrow afternoon compared
to today, especially across our Alabama and Georgia counties. If
the timing of the northwesterly flow is a little slower, that
could allow better coverage of storms for tomorrow as the
seabreeze interacts with this northwesterly flow to produce a
favorable seabreeze convergence pattern.

&&

.SHORT AND LONG TERM...
(Friday night through Saturday night)
Issued at 243 PM EDT Thu Jun 19 2025

Ridging is forecast to persist over the eastern CONUS through the
weekend and well into next week with our local area on the southern
periphery. Subsidence from the ridging will help limit PoPs over the
northern portions of the area and cause high temperatures to rise
several degrees into the mid to upper 90s. Afternoon showers and
storms will be possible each day but should mostly stick around the
FL counties along the seabreeze. Heat indices will also rise into
the 102 to 112 degree range each afternoon, and some spots may end
up needing a heat advisory.

&&

.AVIATION...
(18Z TAFS)
Issued at 121 PM EDT Thu Jun 19 2025

VFR conditions will prevail through the TAF period. The main
exceptions will be scattered VCTS that should affect all terminals
from at least 18z through 00z. Some activity could persist past
00z but most coverage should begin to reduce after 00z across the
area. Patchy fog can't be ruled out at terminals that receive rain
but confidence is too low to warrant mention in the TAF.

&&

.MARINE...
Issued at 243 PM EDT Thu Jun 19 2025

The Bermuda High over the western Atlantic extending into the Gulf
will result in a light south to southwest flow for the next several
days. Daily chances of showers and thunderstorms continue,
especially during the overnight and morning hours each day. Into the
weekend, the high shifts a little farther north, bringing in more of
a light east to southeast flow over the weekend.

&&

.FIRE WEATHER...
Issued at 243 PM EDT Thu Jun 19 2025

Low fire weather concerns should continue as daily chances for
showers and storms remain in the forecast. Only slight concerns
will be dispersions on the lower side across Florida the next few
days, but critically low dispersions aren't forecast. Beginning
early next week high pressure builds over the eastern US and this
will cause the flow regime to switch from light westerly to
elevated easterly flow. This will also bring warmer and drier
conditions, but at this point recent rains, and humidities not
reaching near critical levels, should keep any fire weather
concerns from developing.

&&

.HYDROLOGY...
Issued at 243 PM EDT Thu Jun 19 2025

Some localized heavy downpours are possible in storms each
afternoon, which can result in quick ponding or minor flash flooding
in poor drainage or low-lying areas. However, widespread flood
concerns are not anticipated.

&&

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...
Tallahassee   74  94  75  93 /  50  60  20  60
Panama City   77  92  78  92 /  30  40  30  50
Dothan        73  93  74  95 /  30  30  10  30
Albany        73  94  74  95 /  30  20  10  30
Valdosta      74  94  74  94 /  40  40  20  40
Cross City    73  94  72  93 /  20  60  30  60
Apalachicola  77  90  78  89 /  30  50  30  40

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through late tonight for FLZ108-112-114.

GA...None.
AL...None.
GM...None.
&&

NEAR TERM...Dobbs
SHORT TERM...Merrifield
LONG TERM....Merrifield
AVIATION...Dobbs
MARINE...Merrifield
FIRE WEATHER...Dobbs
HYDROLOGY...Merrifield

In the hours before

Special weather statement, Jun 19, 12:34 PM CST, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
234 PM EDT Thu Jun 19 2025

FLZ017-027-191900-
Inland Wakulla FL-Leon FL-
234 PM EDT Thu Jun 19 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN WAKULLA AND
SOUTHEASTERN LEON COUNTIES THROUGH 300 PM EDT...

At 233 PM EDT, Doppler radar was tracking a strong thunderstorm near
Crawfordville, moving east at 30 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Tallahassee, Woodville, Crawfordville, Wakulla, Newport, Shadeville,
Leon Sinks, Lake Munson, Wakulla Springs, Hilliardville, Eight Mile
Pond, Vereen, Southwood, Bethel, and Natural Bridge.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3020 8450 3035 8449 3042 8408 3019 8409
      3020 8418 3019 8421
TIME...MOT...LOC 1833Z 273DEG 26KT 3027 8440

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

02-MONTGOMERY
Special weather statement, Jun 19, 12:57 PM CST, 53 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
257 PM EDT Thu Jun 19 2025

FLZ017-018-191930-
Inland Jefferson FL-Leon FL-
257 PM EDT Thu Jun 19 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN JEFFERSON AND
NORTHEASTERN LEON COUNTIES THROUGH 330 PM EDT...

At 257 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles east of Tallahassee, moving east at 30 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Tallahassee, Monticello, Alma, Miccosukee Road Greenway, Nash,
Miccosukee, Drifton, Killearn Estates, Casa Blanco, Chaires,
Waukeenah, Governors Square Mall, Pisgah Church, Lake Miccosukee,
Apalachee Regional Park, Indian Head Acres, Chaires Crossroads,
Festus, Baum, and Capps.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3042 8426 3052 8425 3063 8410 3063 8380
      3041 8390
TIME...MOT...LOC 1857Z 261DEG 26KT 3051 8413

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

02-MONTGOMERY
Special weather statement, Jun 19, 12:58 PM CST, 52 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
158 PM CDT Thu Jun 19 2025

FLZ007>011-108-191930-
Holmes FL-Central Walton FL-South Walton FL-Jackson FL-
North Walton FL-Washington FL-
158 PM CDT Thu Jun 19 2025

...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN JACKSON...CENTRAL
WALTON...HOLMES AND CENTRAL WASHINGTON COUNTIES THROUGH 230 PM CDT...

At 158 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles northwest of Bonifay to 6 miles east of
Eglin Air Force Base. Movement was east at 20 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Vernon, Chipley, Graceville, De Funiak Springs, Bonifay, Eglin Air
Force Base, Union, Live Oak, Freeport, Ponce De Leon, Caryville,
Esto, Westville, Campbellton, Noma, Whitehead Crossroads, Cerrogordo,
Gritney, Rock Hill, and Holmes Valley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3097 8536 3044 8576 3053 8635 3065 8634
      3099 8582
TIME...MOT...LOC 1858Z 262DEG 18KT 3089 8574 3059 8616

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

02-MONTGOMERY
Special weather statement, Jun 19, 1:01 PM CST, 49 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
301 PM EDT Thu Jun 19 2025

ALZ065>067-GAZ120>122-124-192000-
Dale AL-Henry AL-Coffee AL-Quitman GA-Randolph GA-Terrell GA-Clay GA-
301 PM EDT Thu Jun 19 2025

...STRONG THUNDERSTORMS WILL IMPACT DALE...HENRY...COFFEE...CLAY...
RANDOLPH...QUITMAN AND WEST CENTRAL TERRELL COUNTIES THROUGH 400 PM
EDT/300 PM CDT/...

At 300 PM EDT/200 PM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from near Lakepoint Resort State
Park to Glenwood. Movement was east at 15 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Daleville, Elba, Abbeville, Fort Gaines, Cuthbert, Fort Novosel,
Enterprise, Headland, Ozark, Georgetown, Dothan, Midland City, Level
Plains, Newton, New Brockton, Shellman, Ariton, Pinckard, Lee, and
Clayhatchee.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3192 8491 3192 8460 3162 8455 3162 8482
      3150 8482 3152 8504 3131 8509 3132 8541
      3125 8549 3127 8566 3120 8571 3119 8619
      3153 8619 3154 8614 3162 8615 3162 8542
      3171 8542 3170 8522 3176 8513 3199 8507
TIME...MOT...LOC 1900Z 283DEG 12KT 3198 8507 3167 8614

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

99-OLIVER
Special weather statement, Jun 19, 1:02 PM CST, 48 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
302 PM EDT Thu Jun 19 2025

GAZ158-191930-
Thomas GA-
302 PM EDT Thu Jun 19 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN THOMAS COUNTY
THROUGH 330 PM EDT...

At 301 PM EDT, Doppler radar was tracking a strong thunderstorm near
Thomasville, moving east at 15 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Thomasville, Boston, Pavo, Barwick, Thomasville Municipal A/P,
Dillon, Newark, Patten, Eason, Merrillville, Hollis, and Oaklawn.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3072 8374 3071 8375 3071 8403 3095 8394
      3098 8374
TIME...MOT...LOC 1901Z 262DEG 15KT 3084 8390

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

02-MONTGOMERY
Special weather statement, Jun 19, 1:16 PM CST, 34 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
216 PM CDT Thu Jun 19 2025

FLZ008-108-191945-
Central Walton FL-South Walton FL-
216 PM CDT Thu Jun 19 2025

...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL WALTON COUNTY
THROUGH 245 PM CDT...

At 216 PM CDT, Doppler radar was tracking a strong thunderstorm over
Niceville, moving east at 20 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Eglin Air Force Base, New Home, Portland, and Villa Tasso.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3060 8639 3063 8620 3046 8616 3047 8620
      3049 8620 3049 8619 3050 8620 3047 8623
      3049 8625 3047 8629 3048 8633 3046 8639
TIME...MOT...LOC 1916Z 261DEG 18KT 3052 8645

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

02-MONTGOMERY

The radar

The Ft Rucker radar (KEOX), 14 km away, was scanning. The volume nearest the first event began at 19:50 UTC.

Open the radar archive at this moment

Event by event

4 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Dale

When
June 19, 1:50 PM CST
Where
Dale County, 1.37 mi WSW of Beamon
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
31.500, -85.600

A tree was blown down near the intersection of A B Stubbs Road and Mose Ware Road.

Thunderstorm Wind, Geneva

When
June 22, 2:10 PM CST
Where
Geneva County, 1.77 mi W of Coffee Springs
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
31.160, -85.940

Geneva county dispatch reported a tree down on County Road 65 near Five Points.

Thunderstorm Wind, Dale

When
June 22, 2:41 PM CST
Where
Dale County, 0.59 mi W of Grimes
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Utility Company
Coordinates
31.300, -85.450

A fallen tree resulted in a power outage in the Grimes area.

Thunderstorm Wind, Dale

When
June 22, 2:47 PM CST
Where
Dale County, 1.82 mi SE of Browns Crossroads
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
31.390, -85.500

A tree was blown down onto County Road 61 near County Road 512.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Alabama in 2025Every state in 2025This day in weather historyWarnings in Alabama, June 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1273920, 1273922, 1273923, 1273924.